I am waening of pred at the moment also. I started at 30 and every 2 weeks go down 5 or there abouts. I am now on 7.5 and tomorrow go to 5 then 2.5 then 0 woohoo. Every 2 weeks when I decrease I feel a difference in the stomach and also routine of going to the toilet. I though as I was decreasing I was feeling symptoms of the Crohns coming back but by the sounds of it I could be readjusting.
Lady G also good to know it took about 3 weeks to shift some weight. Did you diet or do anything special. I really would like to lose a little weight as since being on the pred I have gained quite a bit and feel horrible alot of the time.
In His Grip
AlwaysRosie "We can't control the waves, but we can learn how to surf!!"
Co-Moderator - Lupus Forum
UCTD, Inflammatory Arthritis, Diverticulosis, (recent dx - Sjogrens, Crohn’s 4/08)
Clickable Links: Lupus Resources Lupous.Org Lupus Criteria (4 of 11) Lupus Chapter Locator
While the after effects of a taper can vary from person to person, you are suppose to let any doctors,dentists or surgeons know if you have been on any predinsone within one year of your last dose. Just a reminder to those of you who may have considered taking this drug off your med alert bracelets and/or wallet cards.
It took me about 2 weeks of withdrawal, i.e.; joint pain, insomnia, headaches and mood swings after my last dose. I was on it for 2 years ranging from 60mg to 5mg dosages depending on what my stomach was doing on any given day.
AlwaysRosie, I think you meant 7 milli-grams, not 7 grams.
Actually, it's not the same for everybody, and even for an individual, it varies from day to day, depending on health, stress, sleep, diet, etc. I think a reasonable range is something like 6 to 15 mg's per day of natural steroid production by the adrenal glands.
Diagnosed w/ Crohn’s Disease March 2007 Started Humira June 2008 (have been on other cd meds)
Diagnosed w/ Fibromyalgia May 2007 on Soma and Lyrica
I am currently on 5 mg..I was up to 40 mg at one time..I felt the best I would say at 20mg, but the doctor wanted to taper off..He wanted me on 5 mg for 4 months..I started the predisone around the beginning of January..I had some real side effects, but my CD symptoms improved drastically..I had sweats, mood swings, insomnia.. I noticed a weight shift to my upper body and felt swollen but not a real difference in weight.. My gastro-intestinal inflammation and joint pain improved drastically. I have been suffering from continual UTIs before and after..I was never told about a medical alert bracelet or having any issues..
Post Edited (Rose Immortal) : 1/17/2010 6:32:13 PM (GMT-7)